MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00532810
Medical Device Problem Codes Break (1069); Failure to Fold (1255); Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e: this event was reported by the distributor.The healthcare facility is: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that a microknife xl was attempted to be used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During preparation, when the device was opened and tested, the physician noted that the tip of the device did not respond accordingly to the opening and closing movement of the handle.The physician noted that the metal wire that connects the handle to the tip of the device was broken.The device was not used to complete the procedure.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section e: this event was reported by the distributor.The healthcare facility is: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of wire break.Block h11: (investigation result) the returned microknife xl was analyzed, and a visual evaluation noted that the cutting wire was kinked and broken at handle section which causes the needle unable to extend.The transition was also bent.Microscopic evaluation of the distal section shows the cutting wire was found in good condition.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was kinked and broken at handle section and the transition kinked.The condition could have occurred as part of the device manipulation during the procedure, an excess of force was applied to the device such as during the device insertion/removal, through/from another device or by the interaction with the scope (hard surface).The kink can generate increased friction between the wire and the transition, causing the wire to become stuck or not be able to be moved easily.With this friction, the handle actuation leads to breakage of the cutting wire at handle section, making the needle unable to extend.Based on all gathered information, the most probable root cause is adverse event related to procedure.

Brand Name
MICROKNIFE XL
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key21315864
Report Number3005099803-2025-00306
Device Sequence Number8564128
Product Code KNS
UDI-Device Identifier08714729172017
UDI-Public08714729172017
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K973826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2026
Device Model NumberM00532810
Device Catalogue NumberM00532810
Device Lot Number0033956425
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale